Alert archive / Mississippi / Wind Advisories in 2009
Wind Advisory 5, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Mar 24, 2009, 3:30 AM CDT for 4 counties in Mississippi. It took effect at Mar 24, 2009, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2009, 3:30 AM CDT (08:30 UTC)
- In effect from
- Mar 24, 2009, 10:00 AM CDT
- Expired
- Mar 24, 2009, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Jackson, MS
Counties Bolivar County, MS, Leflore County, MS, Sunflower County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 156 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1899 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KJAN 240836 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 330 AM CDT TUE MAR 24 2009 MSZ018-019-025-034-241630- /O.CAN.KJAN.LW.Y.0026.090324T1500Z-090325T0000Z/ /O.NEW.KJAN.WI.Y.0005.090324T1500Z-090325T0000Z/ BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON- INCLUDING THE CITIES OF...CLEVELAND...INDIANOLA...RULEVILLE... GREENWOOD...GREENVILLE 330 AM CDT TUE MAR 24 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. THE AFFECTS OF A STORM SYSTEM IN THE PLAINS WILL INCREASE THE PRESSURE GRADIENT TODAY AND CAUSE BREEZY CONDITIONS ACROSS THE REGION. LOOK FOR SUSTAINED WINDS TO RANGE FROM 25 TO 30 MPH WITH HIGHER GUSTS OF AROUND 40 MPH. WINDS WILL DECREASE AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. && $$ ARZ074-075-LAZ007>009-015-016-023>026-MSZ026>033-035>066-072>074- 241630- /O.CON.KJAN.LW.Y.0026.090324T1500Z-090325T0000Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA... EUPORA...MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN... WEIR...STARKVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL... TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 330 AM CDT TUE MAR 24 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. THE AFFECTS OF A STORM SYSTEM IN THE PLAINS WILL INCREASE THE PRESSURE GRADIENT TODAY AND CAUSE BREEZY CONDITIONS ACROSS THE REGION. LOOK FOR SUSTAINED WINDS TO RANGE FROM 15 TO 20 MPH WITH HIGHER GUSTS OF AROUND 30 MPH. WINDS WILL DECREASE AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. && $$ 17
2 follow-up statements
000 WWUS74 KJAN 241526 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 1026 AM CDT TUE MAR 24 2009 MSZ018-019-025-034-242330- /O.CON.KJAN.WI.Y.0005.000000T0000Z-090325T0000Z/ BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON- INCLUDING THE CITIES OF...CLEVELAND...INDIANOLA...RULEVILLE... GREENWOOD...GREENVILLE 1026 AM CDT TUE MAR 24 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE AFFECTS OF A STORM SYSTEM IN THE PLAINS WILL INCREASE THE PRESSURE GRADIENT TODAY AND CAUSE BREEZY CONDITIONS ACROSS THE REGION. LOOK FOR SUSTAINED WINDS TO RANGE FROM 25 TO 30 MPH WITH HIGHER GUSTS OF AROUND 40 MPH. WINDS WILL DECREASE AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WIND GUSTS TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. && $$ ARZ074-075-LAZ007>009-015-016-023>026-MSZ026>033-035>066-072>074- 242330- /O.CON.KJAN.LW.Y.0026.000000T0000Z-090325T0000Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA... EUPORA...MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN... WEIR...STARKVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL... TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 1026 AM CDT TUE MAR 24 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE AFFECTS OF A STORM SYSTEM IN THE PLAINS WILL INCREASE THE PRESSURE GRADIENT TODAY AND CAUSE BREEZY CONDITIONS ACROSS THE REGION. LOOK FOR SUSTAINED WINDS TO RANGE FROM 15 TO 20 MPH WITH HIGHER GUSTS OF AROUND 30 MPH. WINDS WILL DECREASE AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. WIND GUSTS TO 30 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. && $$
000 WWUS74 KJAN 242006 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 306 PM CDT TUE MAR 24 2009 MSZ018-019-025-034-250000- /O.CON.KJAN.WI.Y.0005.000000T0000Z-090325T0000Z/ BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON- INCLUDING THE CITIES OF...CLEVELAND...INDIANOLA...RULEVILLE... GREENWOOD...GREENVILLE 306 PM CDT TUE MAR 24 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A TIGHT PRESSURE GRADIENT WILL REMAIN ACROSS THE AREA THIS EVENING LEADING TO A FEW WIND GUSTS TO NEAR 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND GUSTS TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS AND ON AREA LAKES DURING THESE STRONG WINDS. && $$ ARZ074-075-LAZ007>009-015-016-023>026-MSZ026>033-035>066-072>074- 250000- /O.CON.KJAN.LW.Y.0026.000000T0000Z-090325T0000Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA... EUPORA...MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN... WEIR...STARKVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL... TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 306 PM CDT TUE MAR 24 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A TIGHT PRESSURE GRADIENT WILL LEAD TO WIND GUSTS AROUND 30 MPH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. WIND GUSTS TO 30 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Mar 23, 9:21 PM CDT, 6 hours 9 minutes earlier.
Area forecast discussion, Mar 23, 9:21 PM CDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 921 PM CDT MON MAR 23 2009 ...AN EXTENDED HEAVY RAIN AND SEVERE WEATHER RISK FOR THE REGION BEGINNING WEDNESDAY NIGHT... .DISCUSSION...NO CHANGES MADE TO FORECAST TONIGHT. FORECAST TEMPERATURES ARE ON TRACK WITH PERSISTENT SELY BREEZES OVERNIGHT. && .PREV DISCUSSION...400 PM CDT MON MAR 23 2009 OPERATIONAL GFS/ECMWF/CANADIAN (AS WELL AS GFS ENSEMBLE) OUTPUT HAS COME INTO BETTER AGREEMENT ON THE ACTIVE WEATHER PATTERN EXPECTED ACROSS THE REGION OVER THE COURSE OF THIS WEEK. THE FIRST MAJOR UPPER LEVEL SYSTEM SHOULD SLIDE BY TO OUR NORTHWEST LATE TOMORROW/TOMORROW NIGHT...DRAGGING A COLD FRONT INTO NORTHWEST ZONES AND BRINGING A ROUND OF LOCALLY HEAVY RAINS AND EMBEDDED THUNDERSTORMS TO MANY AREAS ALONG AND NORTHWEST OF THE NATCHEZ TRACE PARKWAY. THEN THE MEANDERING SURFACE BOUNDARY ATOP THE ARKLAMISS WILL PROBABLY BECOME ORIENTED MORE WEST TO EAST ALONG THE INTERSTATE TWENTY CORRIDOR LATER WEDNESDAY AS ANOTHER UPSTREAM DISTURBANCE GETS READY TO HEAD OUR WAY. THE COMBINATION OF THIS DISTURBANCE AND THE BOUNDARY SHOULD PRODUCE ANOTHER ENHANCED ROUND OF HEAVY RAIN AND THUNDERSTORMS WEDNESDAY NIGHT INTO EARLY THURSDAY...WITH THE FOCUS OF HEAVY RAIN LIKELY NORTH OF INTERSTATE TWENTY. THERE IS SOME UNCERTAINTY WHEN OUR OUR AREA WILL REALLY BREAK OUT ENTIRELY INTO THE WARM SECTOR SOUTH OF THE WARM FRONT...BUT IT MAY HAPPEN BY LATE THURSDAY. THE SEVERE WEATHER RISK WILL BEGIN TO ENTER OUR NORTHWEST ZONES BY LATE AFTERNOON TOMORROW...BUT WILL REALLY BE FOCUSED NORTHWEST OF THE TRACE LATER TOMORROW NIGHT. THIS WILL BE WHEN THE COLD FRONT PUSHES IN A SQUALL LINE LIKELY CONTAINING SMALL BOWS AND PERHAPS AN ASSOCIATED TORNADO OR TWO. MEAGER INSTABILITY FEEDING THIS SYSTEM WILL BE INCREASING OVERNIGHT...SO THUNDERSTORMS MAY BE ABLE TO MAINTAIN (OR PERHAPS GAIN) STRENGTH OVERNIGHT EVEN THOUGH THE DRIVING SHORTWAVE DISTURBANCE IS MOVING AWAY. LESSENING WIND SHEAR DURING THE DAY WEDNESDAY BETWEEN DISTURBANCES SHOULD LIMIT THE SEVERE RISK SOME...ALTHOUGH LOCALLY HEAVY RAINS NEAR THE STALLED BOUNDARY COULD CONTINUE. THE NEXT DISTURBANCE COMING THROUGH FOR WEDNESDAY NIGHT INTO AT LEAST EARLY THURSDAY WILL HAVE BETTER MOISTURE AND INSTABILITY TO WORK WITH SOUTH OF THE BOUNDARY. THIS PERIOD WILL PROBABLY ENCOMPASS A HEAVY RAIN AND FLOODING THREAT FOR NORTHERN ZONES...AND MORE OF A SEVERE WEATHER RISK FOR SOUTHERN ZONES. LATE THURSDAY COULD FIND THE REGION ONCE AGAIN IN BETWEEN SYSTEMS...BUT THE POSSIBILITY OF THE WARM FRONT LIFTING NORTH OF OUR REGION BRINGS POTENTIAL FOR ISOLATED SEVERE ACTIVITY WITHIN THE UNSTABLE AND SOMEWHAT SHEARED WARM SECTOR. THE HWO WAS UPDATED TO REFLECT SOME OF THIS THINKING. WE WILL ALSO HAVE TO DEAL WITH GUSTY WINDS TOMORROW AFTERNOON INTO TOMORROW AFTERNOON (FOR WHICH WE HAVE ALREADY ISSUED A LAKE WIND ADVISORY IN ALL AREAS). THERE IS A POSSIBILITY THAT A PLAIN WIND ADVISORY MAY BE NEEDED FOR THIS PERIOD IN THE UPPER ARKLAMISS DELTA IF ADEQUATE MIXING IS ABLE TO BRING DOWN HIGH MOMENTUM AT THE TOP OF THE BOUNDARY LAYER. PAST THURSDAY THERE STILL CONTINUES THE CONSIDERABLE SEVERE WEATHER AND HEAVY RAIN RISK POSED BY THE PASSAGE OF THE FINAL DISTURBANCE THAT SHOULD CLEAR THE INCLEMENT WEATHER OUT OF THE REGION BY SOMETIME SATURDAY. MODEL CONSENSUS NOW SUGGESTS THE BULK OF THE BAD WEATHER CONCERNS WITH THIS FINAL DISTURBANCE SHOULD CENTER ON FRIDAY NIGHT. THE PRIOR LONG TERM DISCUSSION REGARDING THAT IS STILL VALID AND IS POSTED BELOW: /BB/ THEN...THE UPSTREAM EVEN MORE POTENT CLOSED UPPER LOW AND SHORTWAVE STARTS LIFTING NEWD FROM NM INTO THE CENTRAL PLAINS AND WILL REALLY LOAD UP OUR AIR MASS ON FRIDAY WITH 65-68F SURFACE DEWPOINTS...335K 850MB THETA E AND PWATS OF 1.7 INCHES. RAPIDLY INCREASING VEERING LOW LEVEL WIND PROFILES WITH A SPLITTING UPPER JET COINCIDE WITH AFTERNOON HEATING FRIDAY EVENING FOR A RATHER IMPRESSIVE POTENTIAL OUTBREAK OF SEVERE STORMS INTO THE OVERNIGHT FRIDAY NIGHT. INSTABILITY...MOISTURE AND SHEAR ALL APPEAR QUITE FAVORABLE AT THIS TIME. BOTH 00Z GFS AND ENSEMBLE MEANS SUPPORT SIMILAR TIMING AND THE 00Z ECMWF NOW ONLY LAGGING BY ABOUT 6-8HRS. STORM TOTAL RAINFALL FROM WEDNESDAY THROUGH SATURDAY STILL SHOWING A ROBUST WIDESPREAD 3-5 INCHES WITH SOME LOCALLY HIGHER AMOUNTS POSSIBLE. WILL CONTINUE MENTION OF FLOODING POTENTIAL IN THE HWOJAN...ESPECIALLY WITH RIVERS A BIT MORE ELEVATED THAN WITH THE PREVIOUS HEAVY RAIN EVENT. COOLER AIR INVADES THE REGION FOR NEXT WEEKEND WITH RAINS TAPERING OFF ON SATURDAY. TEMPERATURES SHOULD DROP OFF ABOUT 10-15F FROM THE LOWS AND HIGHS DURING THE REST OF THIS WEEK. MOST HIGHS SHOULD BE BACK IN THE 60S WITH LOWS IN THE 40S BY SUNDAY WITH PACIFIC AIRMASS TAKING CONTROL. WE SHOULD NOTE THAT THE ENSEMBLE SPREAD IN MOS TEMPS IS THE LARGEST FROM SATURDAY MORNING THROUGH SUNDAY MORNING AS STANDARD DEVIATIONS SPREAD REACHES 4-5./40/ && .AVIATION...VFR CONDITIONS WILL PREVAIL THIS EVENING AND SE BREEZES WILL CONTINUE OVERNIGHT. AS LOW LEVEL MOISTURE INCREASES OVERNIGHT...MVFR CEILINGS ARE EXPECTED TO DEVELOP BETWEEN 09-11Z AND LINGER THROUGH 15-17Z BEFORE LIFTING TO >3KFT. SFC WINDS WILL INCREASE ACROSS THE ENTIRE CWA FOR TUE AFTERNOON WITH SUSTAINED WINDS IN THE NW AROUND 25 MPH AND AROUND 20 MPH ACROSS THE SE 2/3RDS. HIGHER GUSTS WILL ALSO OCCUR. /CME/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...LAKE WIND ADVISORY FROM 10 AM TO 7 PM CDT TUESDAY FOR MSZ018-019- 025>066-072>074. LA...LAKE WIND ADVISORY FROM 10 AM TO 7 PM CDT TUESDAY FOR LAZ007>009- 015-016-023>026. AR...LAKE WIND ADVISORY FROM 10 AM TO 7 PM CDT TUESDAY FOR ARZ074-075. && BB/CME/40 03
Hazardous weather outlook, Mar 23, 3:24 PM CDT, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 324 PM CDT MON MAR 23 2009 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>053-059-060- 242030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-JEFFERSON- ADAMS- 324 PM CDT MON MAR 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY A STRONG PRESSURE GRADIENT WILL DEVELOP TUESDAY AS LOW PRESSURE DEEPENS OVER THE PLAINS. THIS WILL BRING BREEZY CONDITIONS TO THE REGION. THE STRONGEST WIND WILL BE OVER THE DELTA REGION WHERE SUSTAINED WINDS WILL RANGE FROM 20 TO 25 MPH WITH HIGHER GUSTS. THE REST OF THE AREA WILL SEE SUSTAINED WINDS BETWEEN 15 AND 20 MPH WITH HIGHER GUSTS. A LAKE WIND ADVISORY WILL BE IN EFFECT. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE FROM LATE TUESDAY AFTERNOON INTO THE OVERNIGHT HOURS AS A BROKEN SQUALL LINE FEATURE PUSHES EAST OUT OF ARKANSAS. AREAS NORTHWEST OF THE NATCHEZ TRACE WILL HAVE THE HIGHEST CHANCE OF SEEING ANY ISOLATED SEVERE STORMS. THE MAIN RISK FROM ANY SEVERE WEATHER LOOKS TO BE DAMAGING WIND AND POSSIBLY A TORNADO. THIS LINE WILL WEAKEN OVERNIGHT AND STALL NEAR CENTRAL PORTIONS REGION WEDNESDAY. A POTENT DISTURBANCE WILL HEAD OUR WAY FOR WEDNESDAY NIGHT AND ALLOW FOR THE STALLED BOUNDARY TO LIFT NORTHWARD AS A WARM FRONT. THIS WILL BRING A RISK FOR HEAVY RAINFALL AND ISOLATED TO SCATTERED SEVERE STORMS WEDNESDAY NIGHT INTO THURSDAY. THE HEAVIEST RAINS LOOK TO FALL ALONG AND NORTH OF I-2O WITH 2 TO 4 INCHES POSSIBLE. AN EVEN MORE POWERFUL STORM SYSTEM HEADS ACROSS THE PLAINS FOR FRIDAY INTO THE FIRST PART OF SATURDAY SENDING A MORE WIDESPREAD AND SIGNIFICANT ROUND OF SEVERE STORMS THROUGH THE REGION. VERY IMPRESSIVE MOISTURE...INSTABILITY AND WIND SHEAR SHOULD COMBINE FOR AN OUTBREAK OF SEVERE WEATHER AND HEAVY RAINFALL DURING THIS TIME. AN ADDITIONAL 2 TO 4 INCHES OF RAIN WILL BE POSSIBLE. THESE KINDS OF RAINFALL AMOUNTS WOULD LIKELY CAUSE MORE RIVER FLOODING AND SOME FLASH FLOODING...ESPECIALLY ALONG AND NORTH OF I-20. DETAILS REMAIN UNCERTAIN...BUT CONDITIONS ARE BECOMING MORE LIKELY THAT SIGNIFICANT SEVERE WEATHER...INCLUDING VERY LARGE HAIL AND TORNADOES...COULD BE POSSIBLE. EVERYONE IS URGED TO MONITOR THE LATEST OUTLOOKS AND FORECASTS CONCERNING THIS LONG DURATION AND POTENTIALLY SIGNIFICANT WEATHER EVENT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TUESDAY NIGHT. HOWEVER...ACTIVATION WILL BE LIKELY ANYTIME FROM WEDNESDAY NIGHT THROUGH EARLY SATURDAY. MSZ054>058-061>066-072>074-242030- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 324 PM CDT MON MAR 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY A STRONG PRESSURE GRADIENT WILL DEVELOP TUESDAY AS LOW PRESSURE DEEPENS OVER THE PLAINS. THIS WILL BRING BREEZY CONDITIONS TO THE REGION. EXPECT SUSTAINED WINDS BETWEEN 15 AND 20 MPH WITH HIGHER GUSTS. A LAKE WIND ADVISORY WILL BE IN EFFECT. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY A POTENT DISTURBANCE WILL HEAD OUR WAY FOR WEDNESDAY NIGHT AND ALLOW FOR THE STALLED BOUNDARY TO LIFT NORTHWARD AS A WARM FRONT. THIS WILL BRING A RISK FOR HEAVY RAINFALL AND ISOLATED TO SCATTERED SEVERE STORMS WEDNESDAY NIGHT INTO THURSDAY. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. AN EVEN MORE POWERFUL STORM SYSTEM HEADS ACROSS THE PLAINS FOR FRIDAY INTO THE FIRST PART OF SATURDAY SENDING A MORE WIDESPREAD AND SIGNIFICANT ROUND OF SEVERE STORMS THROUGH THE REGION. VERY IMPRESSIVE MOISTURE...INSTABILITY AND WIND SHEAR SHOULD COMBINE FOR AN OUTBREAK OF SEVERE WEATHER AND HEAVY RAINFALL DURING THIS TIME. AN ADDITIONAL 2 TO 4 INCHES OF RAIN WILL BE POSSIBLE. DETAILS REMAIN UNCERTAIN...BUT CONDITIONS ARE BECOMING MORE LIKELY THAT SIGNIFICANT SEVERE WEATHER...INCLUDING VERY LARGE HAIL AND TORNADOES...COULD BE POSSIBLE. EVERYONE IS URGED TO MONITOR THE LATEST OUTLOOKS AND FORECASTS CONCERNING THIS LONG DURATION AND POTENTIALLY SIGNIFICANT WEATHER EVENT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL LIKELY BE NEEDED WEDNESDAY THROUGH EARLY SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CME
Nearby
Wind Advisories in Mississippi, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.